Alert archive / New Jersey / Dense Fog Advisories in 2012
Dense Fog Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Mar 20, 2012, 2:02 AM EDT for Kent County, New Castle County, Sussex County, Delaware; 11 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2012, 2:02 AM EDT (06:02 UTC)
- Expired
- Mar 20, 2012, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595 WWUS71 KPHI 200602 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 202 AM EDT TUE MAR 20 2012 DEZ001>004-NJZ013-014-016>024-026-027-201400- /O.NEW.KPHI.FG.Y.0004.120320T0602Z-120320T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 202 AM EDT TUE MAR 20 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * TIMING...AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE THROUGH THE MID MORNING HOURS. * IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING CONDITIONS THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
2 follow-up statements
748 WWUS71 KPHI 200702 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 302 AM EDT TUE MAR 20 2012 NJZ012-015-PAZ070-071-201400- /O.EXA.KPHI.FG.Y.0004.000000T0000Z-120320T1400Z/ MIDDLESEX-MERCER-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...NEW BRUNSWICK...TRENTON...MEDIA... PHILADELPHIA 302 AM EDT TUE MAR 20 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * VISIBILITIES...ONE-QUARTER OF A MILE. * TIMING...AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE THROUGH THE MID MORNING HOURS. * IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING CONDITIONS THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ DEZ001>004-NJZ013-014-016>024-026-027-201400- /O.CON.KPHI.FG.Y.0004.000000T0000Z-120320T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 302 AM EDT TUE MAR 20 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * VISIBILITIES...ONE-QUARTER OF A MILE. * TIMING...AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE THROUGH THE MID MORNING HOURS. * IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING CONDITIONS THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
573 WWUS71 KPHI 200920 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 520 AM EDT TUE MAR 20 2012 PAZ067>069-201400- /O.EXA.KPHI.FG.Y.0004.000000T0000Z-120320T1400Z/ CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...WEST CHESTER...NORRISTOWN...DOYLESTOWN 520 AM EDT TUE MAR 20 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * VISIBILITIES...ONE-QUARTER OF A MILE. * TIMING...AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE THROUGH THE MID MORNING HOURS. * IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING CONDITIONS THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ DEZ001>004-NJZ012>024-026-027-PAZ070-071-201400- /O.CON.KPHI.FG.Y.0004.000000T0000Z-120320T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...LONG BEACH ISLAND... WHARTON STATE FOREST...MEDIA...PHILADELPHIA 520 AM EDT TUE MAR 20 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * VISIBILITIES...ONE-QUARTER OF A MILE. * TIMING...AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE THROUGH THE MID MORNING HOURS. * IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING CONDITIONS THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Mar 20, 1:36 AM EDT, 26 minutes earlier.
Area forecast discussion, Mar 20, 1:36 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 136 AM EDT TUE MAR 20 2012 .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE MID ATLANTIC COAST WILL CONTINUE TO INFLUENCE OUR WEATHER THROUGH THURSDAY. A WEAK COLD FRONT IS FORECAST TO CROSS THE REGION THURSDAY NIGHT OR EARLY FRIDAY. HIGH PRESSURE WILL FOLLOW LATER FRIDAY INTO SATURDAY. LOW PRESSURE, MOVING IN FROM THE WEST, WILL AFFECT OUR AREA SATURDAY NIGHT INTO SUNDAY NIGHT BEFORE HEADING OFF TO THE EAST ON MONDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... YOU KNOW IT IS SPRING WHEN YOU SEE CONVECTION TO THE WEST AND STRATUS AND FOG TO THE EAST. THE CONVECTIVE ELEMENTS ASSOCIATED WITH THE DIVERGENT FLOW OVER EAST CENTRAL PENNSYLVANIA CONTINUE TO BLOOM AND DISSIPATE. THE LAST VESTIGES OF INSTABILITY EXTEND ACROSS THIS AREA...SUPPORTED BY MARGINAL MID LEVEL LAPSE RATES. SINCE THE SHORT WAVE SUPPORTING THE ACTIVITY IS TRUNDLING TO THE EAST...THE ACTIVITY COULD MOVE SLOWLY EAST INTO THE LEHIGH VALLEY AND NORTHEAST MARYLAND FOR MUCH OF THE NIGHT. MARGINALLY INSTABILITY AND A WEAK SHEAR PROFILE SUGGEST THAT THE CONVECTION WILL PRODUCE MOSTLY RAIN. WITH PRECIPITABLE WATER VALUES NEAR 1.10 INCHES ON THE 0000 UTC SOUNDINGS...RAINFALL AMOUNTS SHOULD NOT BE EXCESSIVE...DESPITE THE SLOW MOVEMENT OF THE INDIVIDUAL CONVECTIVE ELEMENTS. FURTHER EAST...THE AREA OF STRATUS AND FOG (EARLY THIS MORNING THE FOG APPEARS TO BE AS PREVALENT AS THE STRATUS) CONTINUES TO SPREAD THROUGH SOUTHERN NEW JERSEY TOWARD THE DELAWARE RIVER. THERE IS DENSE FOG IN THE MASS...BUT IT IS TOO EARLY YET TO TELL IF AN ADVISORY IS NEEDED. MID CLOUDS ASSOCIATED WITH THE CONVECTION TO THE WEST COULD INTERRUPT THE COOLING AT THE TOP OF THE MOIST BOUNDARY LAYER...AND LIMIT THE AMOUNT OF DENSE FOG. THE TREND WILL BE MONITORED...AND A DENSE FOG ADVISORY COULD BE NEEDED FOR PORTIONS OF DELAWARE...SOUTHERN AND CENTRAL NEW JERSEY AND NEARBY SOUTHEAST PENNSYLVANIA LATER THIS MORNING. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THIS EVENING/... MORNING FOG/STRATUS LIFTS TO BKN DECK BY MIDDAY NEAR 3000 FT. ELY FLOW... HAS TO BE COOLER. BLENDED THE COOLER OF THE 12Z/19 NCEP MOS GUIDANCE WHICH WAS THE GFS...50 50 WITH THE 12Z RGEM 2M TEMPS WHICH LOOKED PRETTY GOOD TO ME FOR AN ELY FLOW. THE OCEAN TEMPS ARE ONLY NEAR 50. PERSISTENT ELY FLOW SHOULD EVENTUALLY COOL THE BL EVENT BACK TO THE DEL RIVER TUE AFTN. ONLY PLACE IT MIGHT BE NEARLY AS WARM TUE AFTN AS IT WAS TODAY...FAR NW NJ AND POSSIBLY THE POCS? AS FOR SHOWERS...BLENDED 12Z/19 NCEP MOS GUIDANCE WITH THE 09Z SREF. THAT OFFERS A SMALL CHC IN PARTS OF E PA. AM A LITTLE MORE CONCERNED ABOUT A POSSIBLE TROWAL AND INSTABILITY BURST OF MDT TO HEAVY SHOWERS OVER DE/SNJ IN THE AFTN. FOR NOW VERY CONSERVATIVE ON THE POPS DUE TO UNCERTAINTY. FOG MAY BECOME WIDESPREAD ALONG THE ATLC COAST AND DE BA AND FLIRT WITH THE COAST ALL DAY. && .LONG TERM /TUESDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL BE THE DOMINANT WEATHER FEATURE THROUGH THURSDAY. WITH THE HIGH CENTERED TO OUR EAST OVER THE RELATIVELY COOL WATERS OF THE ATLANTIC, STRATUS AND FOG WILL CONTINUE TO BE AN ONGOING FORECASTERS HEADACHE, MAINLY DURING THE LATE NIGHT AND MORNING HOURS TUESDAY NIGHT INTO WEDNESDAY AND WEDNESDAY NIGHT INTO THURSDAY. ONCE THE STRATUS LIFTS AND THE FOG BURNS OFF, BOTH DAYS SHOULD SEE A GOOD AMOUNT OF SUNSHINE. HIGH TEMPERATURES WEDNESDAY ARE FORECAST TO RANGE FROM THE LOWER 60S ALONG COASTAL SECTIONS TO THE LOWER AND MID 70S INLAND. HIGHS ON THURSDAY WILL BE EVEN WARMER, WITH READINGS FROM THE MID AND UPPER 60S ALONG THE COAST TO NEAR 80 INLAND. A COLD FRONT IS THEN FORECAST TO DROP DOWN ACROSS THE FORECAST AREA THURSDAY NIGHT INTO FRIDAY MORNING. AT THIS TIME, IS APPEARS AS IF THE FRONTAL PASSAGE WILL BE DRY, ALTHOUGH THERE COULD BE A FEW WIDELY SCATTERED SHOWERS. WE HAVE OPTED TO KEEP POPS BELOW THE PRECIPITATION MENTIONING CRITERIA. WITH THE LACK OF MOISTURE AND VERY LITTLE TEMPERATURE CHANGE ACROSS THE FRONT, SUNSHINE WILL HELP PUSH TEMPERATURES WELL ABOVE NORMAL AGAIN ON FRIDAY. ALTHOUGH NOT AS HIGH AS THURSDAY, WE DO EXPECT READINGS TO CLIMB INTO THE MID 60S TO LOWER 70S. THE HIGH PRESSURE SYSTEM PUSHING THE FRONT WILL BE CENTERED OVER EASTERN CANADA. THIS SYSTEM WILL PROVIDE A GLANCING BLOW OF FAIR DRY WEATHER TO OUR AREA. IT SHOULD BE STRONG ENOUGH TO KEEP THE PRECIPITATION ASSOCIATED WITH LOW PRESSURE, MOVING IN FROM THE WEST, OUT OF OUR AREA UNTIL SATURDAY NIGHT. THE LOW, AND IT'S ASSOCIATED FRONTAL ZONE, WILL MOVE ACROSS OUR REGION SUNDAY AND THEN HEAD SLOWLY OFF TO THE EAST LATER SUNDAY NIGHT AND MONDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING A SIGNIFICANT AMOUNT OF RAIN TO PORTIONS OF OUR AREA. THE WETTEST TIME PERIOD SHOULD BE SUNDAY INTO SUNDAY NIGHT. A FEW SHOWERS COULD LINGER INTO MONDAY, BUT HIGH PRESSURE WILL BRING A RETURN TO FAIR WEATHER LATE MONDAY AND MONDAY NIGHT. OUR STRING OF DAYS WITH WARM TEMPERATURES WILL COME TO AN END OVER THE WEEKEND. HIGHS ON SATURDAY WILL RANGE FROM THE UPPER 50S TO MID 60S, WHICH IS STILL ALMOST 10 DEGREES ABOVE NORMAL. DEPENDING ON THE AMOUNT OF CLOUD COVER AND RAIN, TEMPERATURES ON SUNDAY COULD STRUGGLE TO GET OUT OF THE 50S. HIGHS ON MONDAY WILL BE GREATLY DEPENDENT ON HOW RAPIDLY SKIES CLEAR BEHIND THE DEPARTING STORM TO OUR EAST. FOR NOW, WE ARE FORECASTING HIGHS FROM THE MID 50S TO LOWER 60S. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE IFR STRATUS AND FOG IS MOVING WEST FROM NEW JERSEY AND SHOULD IMPACT THE PHILADELPHIA METRO AIRPORTS BEFORE 0700 UTC. FOG APPEARS TO BE AS MUCH OF A PROBLEM AS THE STRATUS EARLY THIS MORNING...AND LIFR CONDITIONS ARE POSSIBLE AT KPHL AND KILG. KMIV AND KACY AREA ALREADY LIFR...AND WITH THE LIGHT ONSHORE MOISTURE LADEN FLOW CONTINUING...THERE IS NO REASON FOR THIS TO CHANGE BEFORE DAYBREAK. THE BEST TIMING FOR LIFR CONDITIONS AT KPHL AND KILG WOULD BE 1000 UTC TO ABOUT 1400 UTC...WITH CEILINGS LIKELY BEING THE BIGGER PROBLEM. THE IFR CONDITIONS COULD LINGER WELL INTO THE MORNING HOURS...AS MID AND HIGH LEVEL CLOUDINESS ABOVE IT WILL PROBABLY SLOW THE EROSION PROCESS. BEST TIMING FOR THE BREAK OUT IS ABOUT 1400/1500 UTC FOR KPHL...AND POSSIBLY AS LATE AS 1800 UTC AT KMIV/KACY. AFTER THIS...ALL LOCATIONS ARE EXPECTED TO VFR CEILINGS FOR THE BALANCE OF THE DAY. THERE COULD BE SCATTERED SHOWERS ACROSS WESTERN SECTIONS THIS AFTERNOON...BUT AT THIS POINT IT DOES NOT APPEAR TO BE WIDESPREAD ENOUGH TO MENTION IN THE TERMINAL FORECASTS. THE THREAT OF SHOWERS SHOULD DISSIPATE DURING THE EARLY EVENING. THE FOG/STRATUS BANK PROBABLY LINGERS JUST OFFSHORE THIS AFTERNOON...AND STARTS TO COME BACK WEST THIS EVENING. IFR CONDITIONS PROBABLY START BY 0300 UTC AT KACY/KMIV...AND REACH KPHL CLOSE TO 0500 UTC WEDNESDAY. MODEL SOUNDINGS SUGGEST THAT FOG COULD BE A MORE WIDESPREAD PROBLEM BETWEEN 0600 UTC AND 1200 UTC WEDNESDAY...WITH WIDESPREAD LIFR CONDITIONS POSSIBLE. OUTLOOK... AFTER THE ST AND FOG EXIT WEDNESDAY...VFR CONDITIONS WILL RETURN. AS THE LOW LEVEL FLOW TURNS S AND SW WEDNESDAY NIGHT, LESS ST AND FOG IS EXPECTED. CONDITIONS SHOULD BE MOSTLY VFR...WITH PATCHY FOG RESULTING IN LOCAL MVFR/IFR CONDITIONS. A COLD FRONTAL PASSAGE THURSDAY NIGHT INTO EARLY FRIDAY SHOULD BE DRY FOR THE MOST PART, ALTHOUGH THERE COULD BE A FEW WIDELY SCATTERED SHOWERS. EXPECT MAINLY VFR CONDITIONS WITH THE FRONTAL PASSAGE. HIGH PRESSURE BUILDING SOUTH FROM EASTERN CANADA SHOULD BRING A CONTINUATION OF VFR CONDITIONS LATER FRIDAY INTO SATURDAY. && .MARINE... NO HEADLINES ATTM THRU 00Z WED. SEAS WILL BUILD TO 4 FT IN THE DE AND S NJ WATERS WITH A BURST OF ELY WIND TUESDAY ASSTD WITH THE NWD DRIFTING SFC LOW FROM THE DELMARVA COAST. THAT LOW SHOULD WEAKEN LATE TUE AFTN. LOW PROB WE WILL NEED AN SCA FOR ANZ455. FOG COULD BECOME A MARINE NAVIGATION PBLM TUESDAY MORNING AND IF IT DEVELOPS...MIGHT LINGER ALONG PARTS OF THE COAST ALL DAY. COULD BE MWS MATERIAL? OUTLOOK... HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL BE THE DOMINANT WEATHER FEATURE THROUGH THURSDAY. THIS SYSTEM IS FORECAST TO KEEP WINDS AND SEAS BELOW ADVISORY CRITERIA, ALTHOUGH THE SOUTHWEST FLOW THURSDAY AHEAD OF A AN APPROACHING COLD FRONT COULD RESULT IN WIND GUSTS NEAR 20 KNOTS...ESPECIALLY NEARSHORE AND OVER THE DELAWARE BAY. THIS FLOW COULD ALSO PRODUCE SEAS NEAR 5 FEET ACROSS THE NORTHERN OCEAN WATERS. THE COLD FRONT IS EXPECTED TO DROP SOUTH ACROSS THE WATERS LATE THURSDAY NIGHT OR EARLY FRIDAY. THE PRESSURE GRADIENT DOES NOT APPEAR TO BE VERY TIGHT BEHIND THE FRONT. THEREFORE, WINDS AND SEAS ARE FORECAST TO REMAIN BELOW ADVISORY CRITERIA. THE HIGH PRESSURE SYSTEM DRIVING THE FRONT SOUTH WILL BE CENTERED OVER EASTERN CANADA. IT WILL MOVE SLOWLY EAST RESULTING IN A WIND SHIFT TO THE NORTHEAST AND THEN EAST FRIDAY NIGHT INTO SATURDAY. BY LATE SATURDAY SEAS ON THE OCEAN COULD BE APPROACHING 5 FEET. && .CLIMATE... RER MAX POTENTIAL FOR TODAY....WITHIN REACH. KABE AND KMPO NEW RECORDS. KTTN NEW RECORD. KABE 70 IN 2010, 1986, 1945. POR STARTS 1922 KMPO 66-1966 POR STARTS 1901 KGED 76-1989 POR STARTS ONLY 1948. KTTN 76-1918 POR STARTS 1865 THERE APPEARS TO BE GREATER POTENTIAL FOR WIDESPREAD NEAR RECORD OR RECORD MAX'S EITHER THURSDAY OR FRIDAY WHEN THE NEAR FULL POTENTIAL OF THIS WARM SPELL IS REALIZED. WE'LL LIST THE LATE WEEK RECORDS AS WE DRAW CLOSER AND CONFIDENCE FOR OCCURRENCE IS GREATER. FIRST 18 DAYS OF THE MONTH THE AVG TEMPS IS A WHOPPING 8.4 TO 11 DEGS ABOVE NORMAL THRUOUT OUR CWA! && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...RPW NEAR TERM...HAYES SHORT TERM...DRAG LONG TERM...RPW AVIATION...HAYES/RPW MARINE...DRAG/RPW CLIMATE...DRAG
Hazardous weather outlook, Mar 19, 3:17 PM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 317 PM EDT MON MAR 19 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-201930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 317 PM EDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF DENSE FOG ARE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY AND AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-201930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 317 PM EDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PATCHY DENSE FOG IS POSSIBLE FROM TIME TO TIME TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RPW
In the hours before
Special weather statement, Mar 20, 12:18 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1218 AM EDT TUE MAR 20 2012 DEZ001-002-NJZ016>018-020>027-200800- NEW CASTLE-KENT-SALEM-GLOUCESTER-CAMDEN-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 1218 AM EDT TUE MAR 20 2012 ...DEVELOPING AREAS OF FOG WILL RESTRICT VISIBILITY DURING THE EARLY MORNING HOURS... LOOK FOR AN EXPANDING AREA OF FOG TO AFFECT MUCH OF SOUTHERN NEW JERSEY AND NORTHERN AND CENTRAL DELAWARE THROUGH 400 AM. THE FOG WILL BE DENSE IN SPOTS...WITH VISIBILITIES DROPPING BELOW ONE-HALF MILES AT TIMES. FOG WILL RESTRICT VISIBILITIES ON THE GARDEN STATE PARKWAY SOUTH OF POINT PLEASANT...THE NEW JERSEY TURNPIKE SOUTH OF EXIT 5...AND THE ATLANTIC CITY EXPRESSWAY. IF YOU WILL BE TRAVELING THESE AREAS DURING THE EARLY MORNING HOURS... BE ON THE ALERT FOR LOCALLY POOR VISIBILITY IN FOG. SLOW DOWN...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE OTHERS...AND KEEP YOUR HEADLIGHTS ON THE LOW BEAM SETTING. HAYES
Nearby
Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Delaware, 2012Dense Fog Advisories in Pennsylvania, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.